Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 27, 2021, 9:49 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2021, 9:49 PM CDT (02:49 UTC)
- Expired
- May 27, 2021, 10:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 76 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.8 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
486
WWUS84 KOHX 280249
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021
TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...
At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.
LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
3605 8799 3613 8792 3617 8792 3622 8795
3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 27, 6:59 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 27, 6:59 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Nashville TN 659 PM CDT Thu May 27 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Frontal system extending from western Iowa down across eastern Kansas. This looks to be the next weather maker for the mid state. Pre frontal forcing expected to move into western areas of the cwa just after midnight. Sufficient organization will combine with appreciable shear to provide a marginal risk overnight. Instability levels however are on the weak side. SPC proclaims that the threat involves straight line wind potential. At any rate, pop inclusion will range from likely to categorical. On Friday, the frontal passage is slated for the early to mid afternoon hours. Given the timing, forcing in advance of the boundary will encounter a destabilizing airmass east of i-65. Timing of the marginal risk looks like 10am until 3 pm. Again, straight line wind damage is the primary threat. After a few showers along the Plateau Friday evening, the precipitation will come to an end. Not seeing much in the way of clearing however, as a developing weak impulse starts to move southward toward the Plateau. On Saturday, will include a slight chance of showers east. For the near term temps, mild and humid prior to Fridays fropa. By Friday evening, cooler air will be moving in with thermal troughing beginning to dig. Saturday is looking cooler with each run. Euro and GFS suggest mostly cloudy skies with 850 mb temps of just +4C. Currently, I am going with a high at BNA of 64F. This will be followed with a low of 47F by sunrise Sunday as skies clear. You can subtract a good 5 degrees or so for the Plateau. In the ext fcst, Sunday and Monday are looking nice with a slow warming trend. Humidities are looking nice and low. By mid week, the unobstructed but yet totally intrusive humid gulf tap returns. The lower levels start to destabilize and capes return. Appreciable organization will attempt to emerge with a sfc trough setting up to our west. Pops will slowly ramp up to the likely level by Thursday. For the ext temps, will begin with 70s for highs on Sunday with low humidity. Then, we will jump to the lower to mid 80s for the rest of the extended, with building humidity levels. && .AVIATION... 00Z TAF DISCUSSION. VFR will continue thru 05z-06z before SHRA/TSRA move toward CKV/BNA/MQY. Uncertainty remains on the eastward extent of activity, so CSV may not experience as many impacts overnight. CIGs will likely become MVFR at times. Redevelopment of SHRA/TSRA is expected after 16z at BNA/MQY/CSV, lasting thru the TAF. Any TSRA could reduce VIS/CIG to MVFR/IFR. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........Schaper
Hazardous weather outlook, May 27, 5:00 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Thu May 27 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-281000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Thu May 27 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Dense fog will remain possible this morning, and a Dense Fog Advisory is in effect until 9 am for the entire mid state. Isolated thunderstorms will be possible today, mainly during the late morning and afternoon on the Plateau. Additional showers and thunderstorms will move in overnight in the northwest, with a couple of storms possibly becoming strong with gusty winds and heavy rain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. More widespread showers and thunderstorms are expected Friday morning through the afternoon hours. A couple of storms could be strong to severe, especially Friday morning into the late afternoon. Any severe storms that do develop could produce damaging winds and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 06
In the hours before
Special weather statement, May 27, 9:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
949 PM CDT Thu May 27 2021
TNZ005-006-023-024-280330-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
949 PM CDT Thu May 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
SOUTHERN STEWART...HOUSTON AND NORTHERN HUMPHREYS COUNTIES UNTIL 1030
PM CDT...
At 949 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dover to 6 miles east of Vale. Movement
was east at 30 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Waverly, Camden, Dover, Erin, New Johnsonville, McEwen, Tennessee
Ridge, Cumberland City, Houston County Airport, Indian Mound and
Palmyra.
LAT...LON 3651 8793 3650 8741 3600 8771 3602 8800
3605 8799 3613 8792 3617 8792 3622 8795
3626 8794 3631 8796 3639 8801
TIME...MOT...LOC 0249Z 269DEG 26KT 3643 8793 3610 8815
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:38 PM CDT | Special Weather Statement | OHX | Perry, Wayne | 52 min |
| May 27, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 40 min |
| May 28, 12:26 AM CDT | Special Weather Statement | OHX | Lawrence, Lewis, Wayne | 49 min |
| May 28, 12:25 PM CDT | Special Weather Statement | OHX | DeKalb | 50 min |
| May 28, 1:00 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Putnam | 45 min |
| May 28, 1:15 PM CDT | Tornado Warning | OHX | Fentress, Overton, Putnam | 30 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.